Advances in Applied Probability

Population models at stochastic times

Enzo Orsingher, Costantino Ricciuti, and Bruno Toaldo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we consider time-changed models of population evolution Xf(t) = X(Hf(t)), where X is a counting process and Hf is a subordinator with Laplace exponent f. In the case where X is a pure birth process, we study the form of the distribution, the intertimes between successive jumps, and the condition of explosion (also in the case of killed subordinators). We also investigate the case where X represents a death process (linear or sublinear) and study the extinction probabilities as a function of the initial population size n0. Finally, the subordinated linear birth–death process is considered. Special attention is devoted to the case where birth and death rates coincide; the sojourn times are also analysed.

Article information

Source
Adv. in Appl. Probab., Volume 48, Number 2 (2016), 481-498.

Dates
First available in Project Euclid: 9 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.aap/1465490759

Mathematical Reviews number (MathSciNet)
MR3511772

Zentralblatt MATH identifier
1344.60083

Subjects
Primary: 60G22: Fractional processes, including fractional Brownian motion
Secondary: 60G55: Point processes

Keywords
Nonlinear birth process sublinear death process linear death process sojourn time fractional birth process random time

Citation

Orsingher, Enzo; Ricciuti, Costantino; Toaldo, Bruno. Population models at stochastic times. Adv. in Appl. Probab. 48 (2016), no. 2, 481--498. https://projecteuclid.org/euclid.aap/1465490759


Export citation

References

  • Applebaum, D. (2004). Lévy Processes and Stochastic Calculus (Camb. Studies Adv. Math. 93). Cambridge University Press.
  • Bailey, N. T. J. (1964). The Elements of Stochastic Processes with Applications to the Natural Sciences. John Wiley, New York.
  • Blumenthal, R. M. and Getoor, R. K. (1968). Markov Processes and Potential Theory (Pure Appl. Math. 29). Academic Press, New York.
  • Cahoy, D. O. and Polito, F. (2012). Simulation and estimation for the fractional Yule process. Methodol. Comput. Appl. Prob. 14, 383–403.
  • Cahoy, D. O. and Polito, F. (2014). Parameter estimation for fractional birth and fractional death processes. Statist. Comput. 24, 211–222.
  • Garra, R. and Polito, F. (2011). A note on fractional linear pure birth and pure death processes in epidemic models. Physica A 390, 3704–3709.
  • Grimmett, G. R. and Stirzaker, D. (2001). Probability and Random Processes, 3rd edn. Oxford University Press.
  • Haubold, H. J., Mathai, A. M. and Saxena, R. K. (2011). Mittag–Leffler functions and their applications. J. Appl. Math. 2011, 298628.
  • Konno, H. and Pazsit, I. (2014). Composite fractional time evolutions of cumulants in fractional generalized birth processes. Adv. Studies Theoret. Phys. 8, 195–213.
  • Orsingher, E. and Polito, F. (2010). Fractional pure birth processes. Bernoulli 16, 858–881.
  • Orsingher, E. and Polito, F. (2011). On a fractional linear birth–death process. Bernoulli 17, 114–137.
  • Orsingher, E. and Polito, F. (2013). Randomly stopped nonlinear fractional birth processes. Stoch. Anal. Appl. 31, 262–292.
  • Orsingher, E. and Toaldo, B. (2015). Counting processes with Bernštein intertimes and random jumps. J. Appl. Prob. 52, 1028–1044.
  • Orsingher, E., Polito, F. and Sakhno, L. (2010). Fractional non-linear, linear and sublinear death processes. J. Statist. Phys. 141, 68–93.
  • Phillips, R. S. (1952). On the generation of semigroups of linear operators. Pacific J. Math. 2, 343–369.
  • Uchaikin, V. V., Cahoy, D. O. and Sibatov, R. T. (2008). Fractional processes: from Poisson to branching one. Internat. J. Bifurcation Chaos Appl. Sci. Eng. 18, 2717–2725.